Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Raleigh, NC

July 17, 2007Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2007, 4:43 PM EDT for Wayne County, North Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 4:43 PM EDT (20:43 UTC)
Expired
Jul 17, 2007, 5:12 PM EDT
In force
29 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:10 PM EDTHAIL 0.755 Ssw Seven Springs, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2189 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 172043
SVRRAH
NCC191-172130-
/O.NEW.KRAH.SV.W.0192.070717T2043Z-070717T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SEVEN SPRINGS...OR ABOUT 9 MILES EAST OF
  MOUNT OLIVE...MOVING EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEVEN SPRINGS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3523 7804 3508 7793 3523 7755 3544 7771

$$

23
1 follow-up statement
000 
WWUS52 KRAH 172112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT TUE JUL 17 2007

NCC191-172121-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-070717T2130Z/
WAYNE NC-
511 PM EDT TUE JUL 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
HAS MOVED OUT OF WAYNE COUNTY. THEREFORE THE WARNING HAS BEEN 
CANCELLED. 


LAT...LON 3523 7804 3508 7793 3523 7755 3544 7771

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:04 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 17, 2:04 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
204 PM EDT TUE JUL 17 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL CONTINUE TO
KEEP WARM AND HUMID CONDITIONS WITH SCATTERED AFTERNOON SHOWERS
AND THUNDERSTORMS OVER THE REGION UNTIL THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS THIS AFTERNOON SHOWS A BOUNDARY IN THE FORM OF A
MOISTURE DISCONTINUITY STRETCHING FROM NORTHERN VA NORTHWEST THROUGH
WV/OH. AHEAD OF THE BOUNDARY DEWPOINTS WERE IN THE MID/UPPER 60S AND
BEHIND THE BOUNDARY DEWPOINTS WERE IN THE 50S. A WEAK PRESSURE
TROUGH STRETCHED FROM EASTERN PA SOUTH THROUGH CENTRAL/EASTERN
VA/NC. A SHEAR AXIS ASSOC/W A WEAK H5 LOW OVER THE LA/MS AREA
EXTENDS NORTHEAST INTO TN. A BROAD H5 TROF WAS LOCATED OVER THE
GREAT LAKES AND NORTHEAST.

A MODIFIED 12Z GSO SOUNDING THIS MORNING SHOWS A MORE FAVORABLE
THERMODYNAMIC ENVIRONMENT FOR CONVECTION THIS AFTERNOON WHEN
COMPARED TO YESTERDAY. 850-500 MB LAPSE RATES ARE STEEPER (JUST OVER
6C/KM...PRIMARILY IN NORTHERN PORTIONS OF THE AREA) FZL AND WBZ
LEVELS ARE A BIT LOWER AND PWAT VALUES ARE HIGHER. SOUNDINGS THIS
AFTERNOON SHOW AROUND 3000 J/KG OF SFC BASED CAPE WITH TEMPS IN
THE LOWER 90S AND DEWPOINTS IN THE UPPER 60S TO ABOUT 70F. THE WIND
SHIFT ALONG THE NC/VA BORDER EARLIER THIS MORNING IS NO LONGER
APPARENT IN SURFACE OBSERVATIONS...AND MSAS STREAMLINES SHOW SFC
CONVERGENCE OVER THE MOUNTAINS AND A PORTION OF THE COASTAL PLAIN.
ALOFT...IT IS DIFFICULT TO DETERMINE WHAT KIND OF UPPER LEVEL
SUPPORT WILL CROSS THE AREA THIS AFTERNOON. THERE ARE HINTS FROM
THE NAM12 OF ENERGY ASSOC/W EITHER THE SHEAR AXIS WEST/SW OF THE
MOUNTAINS OR WEAK SHORTWAVES ALONG THE BASE OF THE BROAD TROF
AFFECTING CENTRAL NC. WILL KEEP CURRENT 40% POPS AS IS FOR THIS
AFTERNOON...EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS AFTER
18Z GIVEN THE AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE AND THE
POTENTIAL FOR WEAK UPPER LEVEL DISTURBANCES ENHANCING CONVECTIVE
COVERAGE. THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE STORMS
TODAY...WITH A PRIMARY THREAT OF DOWNBURSTS WITH DAMAGING WINDS.

OVERNIGHT TONIGHT...THE 12Z NAM12 BRINGS SEVERAL VORT MAXES ACROSS
THE AREA...AND THE 00Z SPC WRF SIMULATED REFLECTIVITY PRODUCT SEEMS
TO LIKE KEEPING CONVECTION GOING DURING THE OVERNIGHT HOURS ACROSS
CENTRAL NC. FCST SOUNDINGS SHOW AMPLE INSTABILITY OVERNIGHT TO
SUPPORT CONVECTION...THEREFORE WILL INCREASE POPS INTO THE CHANCE
RANGE TONIGHT. LOW TEMPS IN THE MID 70S. -VINCENT

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
BROAD TROUGHING ALOFT CONTINUES OVER THE GREAT LAKES AND NORTHEAST
STATES ON WED/THU...WITH THE TROUGH BEGINNING TO AMPLIFY OVER THE
GREAT LAKES BY LATE THU. THE RIDGE ALOFT OFF THE SE COAST ADVECTS
WEST OVER FL AND THE GULF OF MEXICO WED...WEAKENING BY FRI AS THE
UPPER LEVEL TROUGH OVER THE EAST FURTHER AMPLIFIES. AS FAR AS
SENSIBLE WEATHER IS CONCERNED... WED AND THU LOOK SIMILAR TO TODAY
WITH WARM/MUGGY CONDS AND SCATTERED AFTERNOON SHOWERS/STORMS THAT
MAY LINGER PAST SUNSET UNTIL 06Z. GFS/NAM BUFR FCST SOUNDINGS FOR
WED/THU SHOW JUST AS MUCH OR EVEN MORE INSTABILITY THAN WHAT IS
CURRENTLY OUT THERE TODAY...WITH HIGH TEMPS IN THE 90S AND DEWPOINTS
IN THE UPPER 60S TO LOWER 70S. THU APPEARS THE WARMEST DAY DURING
THE SHORT TERM PERIOD...WITH THE LATEST 12Z MAV/MET GUIDANCE BOTH
INDICATING HIGH TEMPS IN THE 93-97F RANGE. ON FRI...THE GFS SHOWS A
VERY UNCHARACTERISTICALLY DEEP TROF FOR JULY AMPLIFYING INTO THE
MID-ATLANTIC...DRIVING A SFC FRONT THROUGH CENTRAL NC DURING EARLY
AFTERNOON. IF THIS FEATURE VERIFIES...IT WOULD LEAD TO AN ENHANCED
CHANCE FOR WIDESPREAD PRECIP ON FRI...AND A CHANCE FOR ORGANIZED
SEVERE WEATHER AS WELL. HIGH TEMPS TRICKY FOR FRIDAY THIS FAR OUT
WITH THE TIMING/PROSPECT OF A FRONTAL PASSAGE AND WIDESPREAD PRECIP
ACROSS THE AREA. AT THIS TIME WILL CONTINUE TO SHOW HIGH TEMPS IN
THE LOWER 90S. -VINCENT

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
TROUGH EXPECTED TO MOVE THROUGH CENTRAL NORTH CAROLINA FRIDAY NIGHT
WITH THE ATMOSPHERE DRYING BEHIND THE TROUGH. BEYOND THAT THE
DURATION OF ANY RAIN FREE PERIOD IS IN DOUBT. FORECAST MODELS ARE
SCATTERED IN THEIR SOLUTIONS KEEPING CONFIDENCE LOW. AT THIS TIME
WILL FOLLOW THE ECMWF MODEL WITH A DIGGING BAGGY 500 MB TROUGH
THAT IS SLIGHTLY PROGRESSIVE. THIS SHOULD PUT TEMPERATURES A BIT
BELOW NORMAL FOR MOST OF THE PERIOD. ANY WIDESPREAD CONVECTION IS
PROBABLY DEPENDENT ON THE COASTAL TROUGH DRIFTING INLAND... WHICH
SOME MODELS ALLOW DUE TO A STRONG RETROGRADING CLOSED UPPER LOW.
ALTHOUGH THIS SOLUTION IS NOT TOTALLY REJECTED...A MOSTLY DRY
FORECAST SEEMS MORE PLAUSIBLE AT THIS TIME.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
BROKEN CEILINGS AROUND 5000 FEET WILL SPREAD NORTH OVER ALL THE
FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AT
THIS TIME AND MOVING NORTHEAST. CONVECTION AGAIN EXPECTED TO
DECREASE SHORTLY AFTER SUNSET...BECOMING ISOLATED BEFORE ENDING NEAR
MIDNIGHT. FOG FORECAST IN ROCKY MOUNT... BUT VISIBILITIES WILL FALL
TO IFR BEFORE DAWN IN LOCATIONS RECEIVING WETTING RAIN THIS
AFTERNOON.

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH
FRIDAY. MVFR CONDITIONS IN FOG EACH MORNING WITH POCKETS OF IFR/LIFR
CONDITIONS. BEYOND FRIDAY CONFIDENCE IS LOW. AT THIS TIME FORECAST
IS DRY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, Jul 17, 4:36 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
436 AM EDT TUE JUL 17 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-180845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
436 AM EDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON AN EVENING. A FEW STORMS MAY APPROACH OR BECOME SEVERE...
WITH THE POTENTIAL OF PRODUCING DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE THREAT
OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOONS AND
EVENINGS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO STAY TUNED TO POSSIBLE WARNINGS AND
RELAY SEVERE WEATHER INFORMATION TO THE NATIONAL WEATHER SERVICE.

RA

In the hours before

Special weather statement, Jul 17, 1:48 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT TUE JUL 17 2007

NCZ007>010-025-026-041-171845-
DURHAM-FRANKLIN-GRANVILLE-PERSON-VANCE-WAKE-WARREN-
148 PM EDT TUE JUL 17 2007

...SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER KERR LAKE TO LAKE
GASTON...

AT 148 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING OVER NORTHERN GRANVILLE... NORTHERN
VANCE... AND WARREN COUNTIES. THE STRONGEST STORMS WERE LOCATED 5
MILES NORTHWEST OF STOVALL... 3 MILES NORTH OF KERR LAKE... AND 5
MILES SOUTHWEST OF LAKE GASTON... MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL EXTEND ACROSS THE NORTHERN END OF KERR
LAKE... NEAR THE BORDER AREA WITH VIRGINIA... THROUGH 230 PM... AND
OVER THE NORTHWEST SIDE OF LAKE GASTON... IN WARREN COUNTY THROUGH
230 PM.

BOATERS SHOULD SEEK SAFE HARBOR NOW. GUSTY WINDS OF 40 TO 50
MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE STORMS.

BADGETT
Special weather statement, Jul 17, 2:19 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EDT TUE JUL 17 2007

NCZ011-171915-
HALIFAX-
219 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN HALIFAX COUNTY
THROUGH 300 PM EDT...

AT 219 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF HOBGOOD...OR ABOUT 7 MILES NORTHEAST OF TARBORO...MOVING
NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL IMPACT HOBGOOD...ROSENEATH AND
PALMYRA.

PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.

BLAES
Local storm report, Jul 17, 2:41 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             LEGGETT                 35.99N 77.58W
07/17/2007  M0.88 INCH       EDGECOMBE          NC   PUBLIC

            REPORT RELAYED FROM BROADCAST MEDIA.

&&

BLAES
Special weather statement, Jul 17, 3:29 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE JUL 17 2007

NCZ022-023-172030-
ALAMANCE-GUILFORD-
329 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL MOVE SLOWLY NORTHEAST OF GREENSBORO
THROUGH 415 PM...

AT 329 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
THE NORTHEAST SIDE OF GREENSBORO...MOVING NORTHEAST AT 15 MPH. THERE
HAVE BEEN REPORTS OF PEA TO NEAR DIME SIZE HAIL WITH THESE STORMS AS
THEY MOVED OVER THE NORTH SIDE OF GREENSBORO AROUND 315 PM.

THE STRONG THUNDERSTORMS WILL BE NEAR LAKE TOWNSEND AND MONTICELLO
BETWEEN 330 PM AND 415 PM.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT 30 TO 45 MINUTES CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.

BADGETT
Special weather statement, Jul 17, 4:25 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE JUL 17 2007

NCZ021-022-172115-
FORSYTH-GUILFORD-
425 PM EDT TUE JUL 17 2007

...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE DEVELOPING OVER THE
PIEDMONT TRIAD REGION...

AT 425 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN OVER NORTHERN AND EASTERN GUILFORD COUNTY. THE STRONGEST STORMS
EXTENDED FROM GREENSBORO EAST TO 5 MILES NORTH OF FOREST OAKS
THROUGH MCLEANSVILLE AND MONTICELLO... MOVING NORTHEAST AT 15 MPH.
OTHER STRONG THUNDERSTORMS WERE OVER WINSTON-SALEM IN CENTRAL
FORSYTH COUNTY... MOVING NORTHEAST AT 20 MPH.

FREQUENT LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND
HEAVY RAIN CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT 30 TO 45 MINUTES HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD BE ALERT FOR MINOR FLOODING AND SLOW DOWN TO AVOID
HYDROPLANING.

TAKE SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOVE QUICKLY AWAY
FROM WATER AND OPEN FIELDS.

BADGETT
Special weather statement, Jul 17, 4:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE JUL 17 2007

NCZ078-172130-
WAYNE-
436 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 530 PM
EDT...

AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SEVEN SPRINGS...OR ABOUT 10 MILES EAST OF MOUNT OLIVE...MOVING
NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR SEVEN SPRINGS AROUND 450 PM
EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:07 PM EDTSevere Thunderstorm WarningRAHEdgecombe38 min
Jul 17, 2:43 PM EDTSevere Thunderstorm WarningRAHEdgecombe41 min
Jul 17, 7:36 PM EDTSevere Thunderstorm WarningRAHSampson52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.